Alert archive / Colorado / Winter Storm Warnings in 2011
Winter Storm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this winter storm warning at Apr 6, 2011, 9:41 AM MDT for 5 counties in Colorado. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 9:41 AM MDT (15:41 UTC)
- Expired
- Apr 6, 2011, 6:38 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 123 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS45 KGJT 061541 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 941 AM MDT WED APR 6 2011 ...MORE SNOW FOR THE COLORADO HIGH COUNTRY TODAY THROUGH THURSDAY MORNING... .A COLD FRONT DROPPING DOWN FROM THE NORTH AND A MOISTURE SURGE FROM THE SOUTHWEST AHEAD OF ANOTHER DISTURBANCE WILL BRING WIDESPREAD SNOW TO THE MOUNTAINS OF WESTERN COLORADO TODAY AND INTO THURSDAY MORNING...AS WELL AS A COMBINATION OF RAIN AND SNOW TO THE VALLEYS AND SOME LOWER ELEVATION MOUNTAIN AREAS. COZ013-062345- /O.NEW.KGJT.WS.W.0013.110406T1541Z-110407T1500Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 941 AM MDT WED APR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...SNOWFALL WILL DEVELOP TODAY AND CONTINUE INTO THURSDAY MORNING. THE HIGHEST SNOWFALL RATES ARE EXPECTED THIS AFTERNOON AND EVENING. * SNOW ACCUMULATION...EXPECT 8 TO 16 INCHES FOR THE STORM TOTAL. * WINDS...SOUTHWEST AT 15 TO 25 MPH. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED...AS WELL AS AREAS OF BLOWING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ002-061800- /O.NEW.KGJT.WW.Y.0023.110406T1541Z-110406T1800Z/ CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER 941 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER WEATHER ADVISORY FOR SIGNIFICANT SNOWFALL...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...MODERATE TO LOCALLY HEAVY SNOWFALL IS EXPECTED TO CONTINUE UNTIL NOON TODAY...THEN TAPER OFF THIS AFTERNOON WITH SNOWFALL BECOMING MIXED WITH RAIN. * SNOW ACCUMULATION...3 TO 5 INCHES. * VISIBILITY... A HALF MILE OR LESS IN SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ004-062345- /O.EXB.KGJT.WW.Y.0022.110406T1541Z-110407T1500Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 941 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER WEATHER ADVISORY FOR SIGNIFICANT SNOWFALL...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...SIGNIFICANT SNOWFALL IS EXPECTED TODAY THROUGH TONIGHT ...WITH SNOWFALL TAPERING OFF QUICKLY EARLY THURSDAY MORNING. * SNOW ACCUMULATION...5 TO 10 INCHES. * WINDS...SOUTHWEST 15 TO 25 MPH. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ005-062345- /O.EXB.KGJT.WW.Y.0022.110406T1541Z-110407T0600Z/ UPPER YAMPA RIVER BASIN- INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY 941 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WINTER WEATHER ADVISORY FOR SIGNIFICANT SNOWFALL...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...SIGNIFICANT SNOWFALL IS EXPECTED TO CONTINUE UNTIL MIDNIGHT TONIGHT. THE SNOWFALL MAY BECOME MIXED WITH RAIN IN SOME LOCATIONS THIS AFTERNOON. * SNOW ACCUMULATION...4 TO 8 INCHES. * VISIBILITY...A HALF MILE OR LESS IN SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW A WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ012-018-019-062345- /O.CON.KGJT.WW.Y.0022.110406T2100Z-110407T1800Z/ WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE... OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS 941 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT THURSDAY... A WINTER WEATHER ADVISORY FOR SIGNIFICANT SNOWFALL AND AREAS OF BLOWING SNOW REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT THURSDAY. * TIMING...A MIX OF RAIN AND SNOW WILL DEVELOP THIS AFTERNOON BEFORE TURNING TO ALL SNOW TONIGHT...WITH SNOW EXPECTED TO CONTINUE THROUGH THURSDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR TONIGHT. * SNOW ACCUMULATION...5 TO 10 INCHES IN THE SOUTHWESTERN SAN JUAN MOUNTAINS. 4 TO 8 INCHES IN THE NORTHWESTERN SAN JUAN... WEST ELK AND SAWATCH MOUNTAINS. THE GREATEST ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET. * SNOW LEVEL...NEAR 9000 FEET LATE TODAY THEN DROPPING TO MOUNTAIN BASES BY MIDNIGHT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. WIND GUSTS OF 50 MPH POSSIBLE ABOVE 10000 FEET. * VISIBILITY...BELOW 1/2 MILE IN AREAS OF BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW ESPECIALLY OVER MOUNTAIN PASSES THIS EVENING AND TONIGHT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
481 WWUS45 KGJT 061759 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1159 AM MDT WED APR 6 2011 ...MORE SNOW FOR THE COLORADO HIGH COUNTRY THIS AFTERNOON THROUGH THURSDAY MORNING... .A COLD FRONT DROPPING DOWN FROM THE NORTH AND A MOISTURE SURGE FROM THE SOUTHWEST AHEAD OF ANOTHER DISTURBANCE WILL BRING WIDESPREAD SNOW TO THE MOUNTAINS OF WESTERN COLORADO TODAY AND INTO THURSDAY MORNING...AS WELL AS A COMBINATION OF RAIN AND SNOW TO THE VALLEYS AND SOME LOWER ELEVATION MOUNTAIN AREAS. COZ002-061900- /O.EXP.KGJT.WW.Y.0023.000000T0000Z-110406T1800Z/ CENTRAL YAMPA RIVER BASIN- INCLUDING THE CITIES OF...CRAIG...HAYDEN...MEEKER 1159 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY... THE WINTER WEATHER ADVISORY WILL EXPIRE AT NOON MDT TODAY. SNOW SHOWERS WILL CONTINUE TO DIMINISH...AND MIX WITH RAIN THIS AFTERNOON AT MOST LOCATIONS. HIGHER ELEVATIONS MAY SEE UP TO 1 TO 2 INCHES OF NEW SNOW...BUT ANY ADDITIONAL ACCUMULATIONS WILL NOT BE WIDESPREAD. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ013-070200- /O.CON.KGJT.WS.W.0013.000000T0000Z-110407T1500Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 1159 AM MDT WED APR 6 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...SNOWFALL WILL CONTINUE INTO THURSDAY MORNING. THE HIGHEST SNOWFALL RATES ARE EXPECTED THIS AFTERNOON AND EVENING. * SNOW ACCUMULATION...EXPECT 8 TO 16 INCHES FOR THE STORM TOTAL. * WINDS...SOUTHWEST AT 15 TO 25 MPH. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED...AS WELL AS AREAS OF BLOWING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ012-018-019-070200- /O.CON.KGJT.WW.Y.0022.110406T2100Z-110407T1800Z/ WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE... OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS 1159 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT THURSDAY. * TIMING...A MIX OF RAIN AND SNOW WILL DEVELOP THIS AFTERNOON BEFORE TURNING TO ALL SNOW TONIGHT...WITH SNOW EXPECTED TO CONTINUE THROUGH THURSDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR TONIGHT. * SNOW ACCUMULATION...5 TO 10 INCHES IN THE SOUTHWESTERN SAN JUAN MOUNTAINS. 4 TO 8 INCHES IN THE NORTHWESTERN SAN JUAN... WEST ELK AND SAWATCH MOUNTAINS. THE GREATEST ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET. * SNOW LEVEL...NEAR 9000 FEET LATE TODAY THEN DROPPING TO MOUNTAIN BASES BY MIDNIGHT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. WIND GUSTS OF 50 MPH POSSIBLE ABOVE 10000 FEET. * VISIBILITY...BELOW 1/2 MILE IN AREAS OF BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW ESPECIALLY OVER MOUNTAIN PASSES THIS EVENING AND TONIGHT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ004-070200- /O.CON.KGJT.WW.Y.0022.000000T0000Z-110407T1500Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 1159 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...SIGNIFICANT SNOWFALL WILL CONTINUE THROUGH TONIGHT WITH...SNOWFALL TAPERING OFF QUICKLY EARLY THURSDAY MORNING. * SNOW ACCUMULATION...5 TO 10 INCHES. * WINDS...SOUTHWEST 15 TO 25 MPH. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ005-070200- /O.CON.KGJT.WW.Y.0022.000000T0000Z-110407T0600Z/ UPPER YAMPA RIVER BASIN- INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY 1159 AM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...SNOWFALL IS EXPECTED TO CONTINUE UNTIL MIDNIGHT TONIGHT. THE SNOWFALL MAY BECOME MIXED WITH RAIN IN SOME LOCATIONS THIS AFTERNOON. * SNOW ACCUMULATION...4 TO 8 INCHES. * VISIBILITY...A HALF MILE OR LESS IN SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW A WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
908 WWUS45 KGJT 070038 WSWGJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 638 PM MDT WED APR 6 2011 ...MORE SNOW FOR THE COLORADO HIGH COUNTRY TONIGHT THROUGH THURSDAY MORNING... .A SURGE OF PACIFIC MOISTURE MOVING THROUGH THE FOUR CORNERS WILL COLLIDE WITH A COLD FRONT DROPPING SOUTHEASTWARD ACROSS CENTRAL AND SOUTHERN COLORADO TONIGHT. AS A RESULT...THE HEAVIEST SNOWFALL DURING THE REMAINDER OF TONIGHT IS EXPECTED TO FAVOR THE SAN JUAN MOUNTAINS AND THE SAWATCH AND ELK MOUNTAINS. PERIODS OF SNOW ARE EXPECTED TO CONTINUE ACROSS THE NORTH...THOUGH SNOW WILL ACCUMULATE MORE SLOWLY THAN EARLIER TODAY. COZ013-070845- /O.CAN.KGJT.WS.W.0013.000000T0000Z-110407T1500Z/ /O.EXA.KGJT.WW.Y.0022.000000T0000Z-110407T1500Z/ FLATTOPS- INCLUDING THE CITIES OF...BUFORD...TRAPPERS LAKE 638 PM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM MDT THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS DOWNGRADED THE WINTER STORM WARNING TO A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...SNOWFALL WILL CONTINUE TONIGHT WITH...SNOWFALL TAPERING OFF QUICKLY EARLY THURSDAY MORNING. * SNOW ACCUMULATION...6 TO 12 INCHES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ005-070145- /O.CAN.KGJT.WW.Y.0022.000000T0000Z-110407T0600Z/ UPPER YAMPA RIVER BASIN- INCLUDING THE CITY OF...STEAMBOAT SPRINGS AND VICINITY 638 PM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS DIMINISHED ACROSS THE AREA DURING THE LATE AFTERNOON. THOUGH SCATTERED SNOW SHOWERS REMAIN A POSSIBILITY OVERNIGHT... ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ COZ012-018-019-070845- /O.CON.KGJT.WW.Y.0022.000000T0000Z-110407T1800Z/ WEST ELK AND SAWATCH MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- SOUTHWEST SAN JUAN MOUNTAINS- INCLUDING THE CITIES OF...CRESTED BUTTE...TAYLOR PARK...MARBLE... OURAY...TELLURIDE...LAKE CITY...SILVERTON...RICO...HESPERUS 638 PM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT THURSDAY. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THURSDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR OVERNIGHT . * SNOW ACCUMULATION...5 TO 10 INCHES IN THE SOUTHWESTERN SAN JUAN MOUNTAINS. 4 TO 8 INCHES IN THE NORTHWESTERN SAN JUAN...WEST ELK AND SAWATCH MOUNTAINS. THE GREATEST ACCUMULATIONS WILL OCCUR ABOVE 9000 FEET. * SNOW LEVEL...NEAR 8500 FEET THIS EVENING...THEN DROPPING TO MOUNTAIN BASES BY MIDNIGHT. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. WIND GUSTS OF 50 MPH POSSIBLE ABOVE 10000 FEET. * VISIBILITY...BELOW 1/2 MILE IN AREAS OF BLOWING SNOW. * IMPACTS...SNOW AND AREAS OF BLOWING SNOW ESPECIALLY OVER MOUNTAIN PASSES THIS EVENING AND TONIGHT WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ004-070845- /O.CON.KGJT.WW.Y.0022.000000T0000Z-110407T1500Z/ ELKHEAD AND PARK MOUNTAINS- INCLUDING THE CITIES OF...COLUMBINE...TOPONAS 638 PM MDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THURSDAY. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH TONIGHT WITH SNOWFALL TAPERING OFF QUICKLY EARLY THURSDAY MORNING. * SNOW ACCUMULATION...5 TO 10 INCHES. * WINDS...SOUTHWEST 15 TO 25 MPH WITH SOME HIGHER GUSTS. * VISIBILITY...BELOW A HALF MILE IN SNOWFALL AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND/OR BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 6, 4:30 AM MDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 6, 4:30 AM MDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MDT WED APR 6 2011
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
A WEAKENING COLD FRONT HAD DROPPED TO THE I-70 CORRIDOR EARLY THIS
MORNING BASED ON A WIND SHIFT FROM SW TO NW...BUT ANY SIGNIFICANTLY
COLDER AIR WAS STILL OVER ID/WRN WY. NOT MUCH PRECIP NOTED ON SFC
OBS OR REGIONAL RADAR. MODELS KEEP THE 700 MB BAROCLINIC ZONE OVER
NW CO UNTIL MIDDAY AND WITH SOME WEAK OVERRUNNING AND UPPER JET
SUPPORT...WILL GO WITH HIGH POPS ACROSS NW CO THIS MORNING THEN TAPER
BACK THIS AFTERNOON AS FRONTOGENETIC FORCING DISAPPEARS. WARM GROUND
AND EARLY MORNING AIR TEMPS HOVERING AROUND 32 F. SHOULD LIMIT
ANY ACCUMS IN THE LOWER ELEVATIONS.
FOCUS SHIFTS TO THE SRN HALF OF THE FORECAST AREA THIS AFTERNOON AND
TONIGHT AS A PACIFIC LOW CURRENTLY WEST OF BAJA LIFTS NE ACROSS THE
DESERT SW. MODELS SHOW SOME INTERACTION WITH THE FRONTAL REMNANTS AND
DEPARTING NRN STREAM JET LATE TODAY...BUT THE BAJA LOW SHOULD ALSO BE
SHEARING AND WEAKENING. SW WINDS WILL PROVIDE FAVORABLE OROGRAPHIC
LIFT INTO THE SAN JUANS. WITH THE LOW/S SUBTROPICAL ORIGIN...
ANTICIPATE IT TO PUSH A GOOD SLUG OF MOISTURE AHEAD OF IT...AND
NAM/GFS/SREF ALL SHOW 700 MB SPECIFIC HUMIDITIES OVER 4 G/KG THIS
EVENING...AND THE ECWMF NEARLY SO. 00Z NAM PRODUCED NEARLY 1.5
INCHES OF LIQUID WATER OVER THE SAN JUANS BY THU MORNING...BUT A
QUICK LOOK AT THE LATER 06Z NAM12 REVEALED UNDER 1.0 INCH. DECIDED TO
ISSUE A SNOW/BLOWING SNOW ADVISORY FOR THE SAN JUAN/WEST ELK/SAWATCH
MTNS FROM LATE THIS AFTERNOON THROUGH THU MORNING. A MIX OF RAIN AND
SNOW TO START WITH THE BULK OF THE SNOW OCCURRING TONIGHT. BEST
ACCUMS WILL BE ABOVE 9000 FEET BUT LOW ENOUGH TO IMPACT THE HIGH MTN
PASSES. WITH LOW DEWPOINTS CURRENTLY OVER AZ...MAY TAKE AWHILE FOR
THE ENTIRE ATMOSPHERE TO SATURATE SO WILL HOLD OFF ON PRECIP FOR THE
LOWER ELEVATIONS OF THE SOUTH UNTIL TONIGHT.
THU LOOKS LIKE A TRANSITION DAY AS TODAY/TONIGHT'S STORM MOVES EAST
AND A MORE SIGNIFICANT TROUGH DEVELOPS OVER THE FAR WEST. FLOW ALOFT
BECOMES MORE SOUTHERLY AND MAY ENTRAIN A BIT DRIER AIR...BUT STILL
SOME SHOWERS WILL REMAIN. 700 MB FRONT APPROACHES FROM THE WEST
BEFORE TEMPORARILY SLOWING OR STALLING AS THE WESTERN TROUGH
CONTINUES TO DIG SOUTH. SOUTH WINDS STRENGTHEN LATE THU WITH 700 MB
WINDS /ROUGHLY 10K FEET/ FORECAST AT 50-55 MPH OVER ERN UT THU NIGHT.
.LONG TERM...FRIDAY THROUGH TUESDAY...
AMPLIFIED TROUGH CENTERED OVER CALIFORNIA PLACE COLORADO IN STRONG
SOUTHWEST FLOW. GFS AND ECMWF AGREE THAT THE BAROCLINIC ZONE WILL
BE OVER WRN UTAH ON FRIDAY. WINDY CONDITIONS WILL EXIST ON FRIDAY
GIVEN THE BROAD SURFACE LOW OVER THE CENTRAL ROCKIES...THE HIGHEST
WINDS OVER THE SERN UTAH WHERE THE UPPER JET IS STRONGER. MOUNTAIN
SNOW SHOWERS ARE LIKELY GIVEN INCREASING DYNAMICAL ASCENT AND WEAK
AFTERNOON INSTABILITY...WITH SOME SHOWERS SPILLING OVER THE
VALLEYS. THE HIGHEST POPS AND BEST QPF HOLDS OFF UNTIL SATURDAY AND
SATURDAY EVENING AS THE MAIN BAROCLINIC ZONE...FOLLOWED BY THE UPPER
LOW...MOVES ACROSS THE WESTERN SLOPE. THE ECMWF REMAINS A LITTLE
SLOWER THAN THE GFS...BUT THE TIMING DIFFERENCES ARE LESS THAN 12
HOURS AND BOTH SOLUTIONS INDICATE THAT SATURDAY WILL BE QUITE
UNSETTLED.
SUNDAY AND MONDAY...PROGRESSIVE RIDGE MOVES ACROSS THE INTERMOUNTAIN
WEST. SOME OROGRAPHIC SNOW SHOWER WILL PERSIST TOWARD THE NRN AND
CENTRAL DIVIDE...OTHERWISE DRY CONDITIONS ARE EXPECTED.
TUESDAY...THE LATEST GFS AND ECMWF SHOWS A FRONT DRAGGING ACROSS THE
FORECAST AREA FOR THE NEXT CHANCE OF MIXED RAIN AND SNOW SHOWERS.
THIS IS A DAY LATER THAN WHAT THESE MODELS SHOWED YESTERDAY...BUT
INDICATE THAT A PROGRESSIVE PATTERN WILL PERSIST INTO NEXT WEEK.
&&
.AVIATION...
A SURFACE FRONT STALLS OUT NEAR THE I70 CORRIDOR TODAY...PROVIDING
THE FOCUS FOR SNOW SHOWERS AND LOWER CIGS. RAIN AND SNOW SHOWERS
WILL EXPAND OVER SOUTHWEST COLORADO AND CONTINUE THROUGH TONIGHT.
UNSETTLED CONDITIONS WILL RESULT FREQUENT MOUNTAIN OBSCURATIONS WITH
OCCASIONAL MVFR AT MOUNTAIN AIRPORTS. SNOW LEVELS WILL RANGE FROM
8K TO 9K FEET SOUTH TODAY...BUT LOWER TO AROUND 6K TO 7K TONIGHT.
NORTH OF THE FRONT...SNOW LEVELS WILL BE NEAR THE VALLEY FLOORS.
VFR IS EXPECTED TO PREVAIL AT THE LOWER ELEVATED OR DESERT AIRPORTS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY FROM 300 PM MDT TODAY UNTIL NOON MDT
THURSDAY FOR ZONES 12/18/19.
UT...NONE.
SHORT TERM.....JAD
LONG TERM......PF
AVIATION.......PFHazardous weather outlook, Apr 6, 6:00 AM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT WED APR 6 2011 COZ001>014-017>023-UTZ022>025-027>029-071200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... RAIN AND SNOW WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT. GREATEST SNOW ACCUMULATIONS WILL BE IN THE SAN JUAN...WEST ELK AND SAWATCH MOUNTAINS TONIGHT WHERE A WINTER WEATHER ADVISORY IS IN EFFECT FOR LATE TODAY AND TONIGHT. THE SNOW WILL CAUSE TRAVEL DIFFICULTIES OVER HIGH MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN EXTENDED PERIOD OF SIGNIFICANT WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY AS A STRONG PACIFIC STORM MOVES OVER THE AREA. MOUNTAIN SNOW...VALLEY RAIN...AND AFTERNOON AND EVENING THUNDERSTORMS SHOULD ACCOMPANY THIS STORM. OCCASIONAL TRAVEL DIFFICULTIES CAN BE EXPECTED OVER THE HIGH MOUNTAIN PASSES. WINDY CONDITIONS WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY...ESPECIALLY ACROSS THE CENTRAL AND SOUTHERN VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TGJT
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:15 AM MDT | Winter Weather Advisory | GJT | Archuleta, Delta, Dolores, Eagle, Garfield, Gunnison and 10 more | 33 hr |
| Apr 6, 9:41 AM MDT | Winter Weather Advisory | GJT | Moffat, Rio Blanco, Routt | 2 hr |
Nearby
Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.